MAUDE Adverse Event Report: K2M, INC. STRAIGHT RAIL; SIZE Ø5.5X495 MM TI, MESA RAIL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. STRAIGHT RAIL; SIZE Ø5.5X495 MM TI, MESA RAIL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-H55495
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mesa deformity straight rail and a denali deformity straight rod broke 18 months post -operatively.Revision will be performed, but has not been scheduled at this time.This report will capture the mesa deformity straight rail.
 
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, x rays were provided showing a fractured rod and rail.Construct was heavily fixated on one side, with the other side having fixation at the top and bottom of the construct with only 2 fixation points in-between 8 levels.Fracture occurred at the apex of the deformity curve on the less fixated side, which allowed for a large bending moment to exist within the non fixated region, which can eventually cause a fatigue breakage of the rod.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.Complaint history records were reviewed for this catalog, and no similar complaints were identified.From the pedicle screw systems ifu: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.The devices were implanted for a period of 18 months with a confirmed non union.The cause of the event is multifactorial with the construct design along with the patient's non union contributing to the event.It is also unknown if the patient fell or what the patient's post op activity level was, which both could have contributed to the event as well.
 
Event or Problem Description

Brand Name
STRAIGHT RAIL; SIZE Ø5.5X495 MM TI, MESA RAIL
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12941597
Report Number3004774118-2021-00380
Device Sequence Number4616618
Product Code NKB
UDI-Device Identifier10888857144248
UDI-Public10888857144248
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-H55495
Device Catalogue Number801-H55495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown